Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 6, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 19, 2013, 2:32 PM PDT for Elko County, Humboldt County, Nevada. It took effect at Mar 20, 2013, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 2:32 PM PDT (21:32 UTC)
- In effect from
- Mar 20, 2013, 11:00 AM PDT
- Expired
- Mar 20, 2013, 9:18 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV
The radar
The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS75 KLKN 192132 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT TUE MAR 19 2013 ...GUSTY WINDS EXPECTED WEDNESDAY AFTERNOON AND EVENING... .A STORM FROM THE PACIFIC WILL MOVE INTO THE GREAT BASIN ON WEDNESDAY. STRONG AND GUSTY WINDS WILL ACCOMPANY THIS STORM ON WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED IN HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY. NVZ030-031-201545- /O.NEW.KLKN.WI.Y.0006.130320T1800Z-130321T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE 232 PM PDT TUE MAR 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY. * WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL BE IN HUMBOLDT COUNTY. * TIMING...THE STRONGEST WINDS WILL OCCUR LATE WEDNESDAY AFTERNOON IN HUMBOLDT COUNTY...EXTENDING INTO THE EVENING HOURS ACROSS NORTHERN ELKO COUNTY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGHER PROFILE VEHICLES. ROUTES AFFECTED INCLUDE U.S. HIGHWAY 95...U.S. HIGHWAY 93...AND INTERSTATE 80. IMPACTS WILL BE GREATEST ALONG U.S. HIGHWAY 95 DUE TO THE WINDS BEING MOSTLY PERPENDICULAR TO TRAFFIC. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
3 follow-up statements
071 WWUS75 KLKN 200921 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 AM PDT WED MAR 20 2013 ...GUSTY WINDS EXPECTED LATER THIS MORNING AND EVENING... .A STORM FROM THE PACIFIC WILL MOVE INTO THE GREAT BASIN TODAY. STRONG AND GUSTY WINDS WILL ACCOMPANY THIS STORM BEGINNING LATE THIS MORNING AND CONTINUING THROUGH THE EVENING. THE STRONGEST WINDS ARE EXPECTED IN HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY. NVZ030-031-210330- /O.CON.KLKN.WI.Y.0006.130320T1800Z-130321T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE 221 AM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL BE IN HUMBOLDT COUNTY. * TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON IN HUMBOLDT COUNTY...EXTENDING INTO THE EVENING HOURS ACROSS NORTHERN ELKO COUNTY. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGHER PROFILE VEHICLES. ROUTES AFFECTED INCLUDE U.S. HIGHWAY 95...U.S. HIGHWAY 93...AND INTERSTATE 80. IMPACTS WILL BE GREATEST ALONG U.S. HIGHWAY 95 DUE TO THE NORTH-SOUTH ORIENTATION OF THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
569 WWUS75 KLKN 202115 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT WED MAR 20 2013 ...GUSTY WINDS EXPECTED THROUGH THIS EVENING... .A STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS THROUGH THIS EVENING ACROSS NORTHERN NEVADA. THE STRONGEST WINDS ARE EXPECTED IN HUMBOLDT COUNTY AND NORTHERN ELKO COUNTY. NVZ030-031-210600- /O.CON.KLKN.WI.Y.0006.000000T0000Z-130321T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE 215 PM PDT WED MAR 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE IN HUMBOLDT COUNTY. * TIMING...THROUGH THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGHER PROFILE VEHICLES. ROUTES AFFECTED INCLUDE U.S. HIGHWAY 95...U.S. HIGHWAY 93...AND INTERSTATE 80. IMPACTS WILL BE GREATEST ALONG U.S. HIGHWAY 95 DUE TO THE NORTH-SOUTH ORIENTATION OF THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
511 WWUS75 KLKN 210418 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 918 PM PDT WED MAR 20 2013 NVZ030-031-210530- /O.CAN.KLKN.WI.Y.0006.000000T0000Z-130321T0600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...OWYHEE 918 PM PDT WED MAR 20 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROP BELOW ADVISORY CRITERIA THIS EVENING. THEREFORE THE WIND ADVISORY IS HAS BEEN CANCELLED. HOWEVER...LOCAL GUSTS UP TO 45 MPH ARE STILL POSSIBLE OVER THE PASSES AND HIGHER ELEVATIONS FOR THE NEXT SEVERAL OF HOURS. $$ JH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:39 AM PDT, 11 hours 53 minutes earlier.
Area forecast discussion, Mar 19, 2:39 AM PDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 239 AM PDT TUE MAR 19 2013 .SYNOPSIS...A COUPLE OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH THE REST OF THE WEEK AND POSSIBLY THE WEEKEND...BRINGING WITH IT BREEZY CONDITIONS...SHOWERS...AND COLDER TEMPERATURES. A GRADUAL WARM-UP WILL FOLLOW. && .SHORT TERM...TODAY THROUGH THURSDAY. A THICK BATCH OF MID TO HIGH LEVEL CLOUDINESS IS MOVING ACROSS NORTHERN NEVADA THIS MORNING...WHICH HAS HELPED TO KEEP OUR OVERNIGHT LOWS FROM DROPPING TOO MUCH. MOST OF THE TEMPERATURES AT THIS TIME ARE IN THE MID 30S TO UPPER 40S ACROSS THE REGION. UPPER LEVEL RIDGING WILL CONTINUE THIS AFTERNOON...BUT MID TO HIGH LEVEL CLOUDS WILL HELP TO BLOCK OUT THE SUN. EVEN SO...AFTERNOON HIGHS ARE PROGGED TO BE ABOUT 1 TO 3 DEGREES ABOVE NORMAL. WINDS DURING THE AFTERNOON WILL BE BREEZY BUT NOTHING TO WRITE HOME ABOUT. RIDGE AXIS WILL BE SHIFTING EAST DURING THE OVERNIGHT WITH A TROUGH OF LOW PRESSURE MOVING TOWARDS THE WEST COAST. A 250 MB JET OF ABOUT 100 KNOTS WILL BE IMPACTING NORTHERN NEVADA DURING THE WEDNESDAY AFTERNOON PERIOD. 700 MB WINDS OF 35 TO ABOUT 45 KNOWS ARE FORECAST TO OCCUR IN PORTIONS OF HUMBOLDT AND NORTHERN ELKO COUNTIES. GFS ANOMALIES ARE SHOWING POSITIVE 4-5 SD WIND ANOMALIES ACROSS THE AFOREMENTIONED AREA DURING THE AFTERNOON AS WELL. WIND SPEEDS ARE ANTICIPATED TO BE NEAR ADVISORY CRITERIA IN MANY LOCATIONS...BUT CONFIDENCE AT THIS TIME IS NOT HIGH ENOUGH TO ISSUE ANY HEADLINE WIND PRODUCTS. ALSO...CLOUD COVER IS EXPECTED TO HAMPER MIXING. STILL...WITH THE STRONG WINDS...BLOWING DUST WILL BE A CONCERN OVER THE CENTRAL AND EASTERN PORTIONS OF THE STATE AND HAVE KEPT THIS IN THE WEATHER GRIDS. MODELS ARE ALSO SHOWING NEGATIVE LIFTED INDICES AND STEEP 850-500 MB LAPSE RATES OVER MUCH THE AREA...SO INCLUDED ISOLATED THUNDER IN THE WEATHER GRIDS. POPS DURING THE AFTERNOON PERIOD WERE RAISED SLIGHTLY WITH THE BEST CHANCES FOR RAIN ACROSS THE NORTHERN PORTIONS OF THE REGION. SNOW LEVELS WILL REMAIN HIGH...ABOVE 6500 FEET...DURING THE DAY. A COLD FRONT WILL MARCH ACROSS THE STATE DURING THE VERY LATE AFTERNOON AND OVERNIGHT PERIOD WHICH WILL HELP TO FILTER DOWN SOME COLD AIR. SNOW LEVELS WILL DROP TO THE VALLEY FLOORS DURING THE WEDNESDAY OVERNIGHT PERIOD INTO THURSDAY. AN INCH OR TWO OF SNOW MAY FALL ACROSS PORTIONS OF NORTHERN ELKO COUNTY...MAINLY OVER THE WESTERN HALF...INCLUDING THE JARBIDGE WILDERNESS...OF THE ZONE. EXPECTING A GRADUAL DECREASE OF POPS FROM WEST TO EAST THURSDAY WITH AFTERNOON HIGHS DIPPING TO BELOW NORMAL. SHOULD ALSO BE BREEZY TO WINDY THURSDAY AFTERNOON...WITH THE POSSIBILITY OF DOWNSLOPE WINDS ON THE LEE SIDE OF MOUNTAIN RANGES...ESPECIALLY CLOVER VALLEY...WEST WENDOVER...AND TONOPAH AIRPORT. WILL NEED TO KEEP AN EYE ON THIS POSSIBLE WIND EVENT FOR EARLY TO MID-DAY THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT. ALL MODELS NOW DISPLAY A STRONG COLD FRONT AND ASSOCIATED PIECE OF ENERGY ROTATING AROUND THE UPPER LOW PUSHING SOUTH OVER NORTHERN NEVADA FRIDAY. STRONG WINDS...SNOW SHOWERS...AND MUCH COLDER TEMPERATURES ARE LIKELY FRIDAY THROUGH SATURDAY MORNING. IN FACT HIGH TEMPS MAY STRUGGLE TO GET TO OUT OF THE 30S IN NORTHERN ELKO COUNTY AS 700MB TEMPS DROP TO -18C BEHIND THE FRONT. SLIGHTLY BUMPED UP POPS AND QPF TO ACCOUNT FOR THIS AGREEMENT...WHICH LINES UP NICELY WITH NEIGHBORING OFFICES. KEPT SNOW AMOUNTS FAIRLY LOW FOR THE TIME BEING..BUT HIGHER AMOUNTS ARE DEFINITELY POSSIBLE ON NORTHWEST FACING SLOPES IF THE FRONT SLOWS DOWN. GUSTY WINDS...POSSIBLY ADVISORY LEVEL...ARE LIKELY...HOWEVER THE PREVIOUS GRIDS ALREADY ACCOUNTED FOR THIS. AFTER SATURDAY MORNING MODEL AGREEMENT NEARLY VANISHES...AS THE EC CONTINUES TO ROTATE PIECES OF ENERGY AROUND THE UPPER LEVEL LOW...WHILE THE GFS SLOWLY BUILDS A RIDGE OVERHEAD. MAINTAINED LOW END POPS AND CLOUD COVER FROM PREVIOUS GRIDS TO ACCOUNT FOR THE UNCERTAINTY WITH THESE WEAK TROUGHS...BUT NEED MORE CONSISTENCY AMONGST MODEL RUNS TO BUMP POPS HIGHER. REGARDLESS OF WHAT MODEL IS USED...MODERATION OF THIS COLD AIR MASS WILL TAKE SOME TIME. THEREFORE DROPPED TEMPS A FEW DEGREES THROUGH SUNDAY TO ACCOUNT FOR THIS. BY MONDAY...THERE IS DECENT AGREEMENT THAT THE LONG WAVE RIDGE WILL FINALLY BUILD OVERHEAD...WHICH AT THE LEAST BRINGS TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL FOR MOST OF THE CWA. && .AVIATION...VFR CONDITIONS THROUGH THE AFTERNOON HOURS AS MID- CLOUDS MOVE ACROSS THE AREA. BREEZY WINDS SW10-15G25KT EXPECTED DURING THE AFTERNOON AFTER 18Z. PRECIPITATION AND LOWERING CIGS/VSBY POSSIBLE AFTER 20/04Z THIS EVENING FROM WEST TO EAST. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 86/85/86
Hazardous weather outlook, Mar 19, 2:55 AM PDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 255 AM PDT TUE MAR 19 2013 NVZ030-031-033>041-201000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 255 AM PDT TUE MAR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. MID AND HIGH LEVEL CLOUDS WILL MOVE ACROSS THE REGION TODAY OUT AHEAD OF AN APPROACHING PACIFIC STORM SYSTEM. WINDS WILL GENERALLY BE BREEZY OUT OF THE SOUTHWEST AT 10 TO 15 MPH WITH GUSTS TO 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY. VALLEY RAINS AND MOUNTAIN SNOWS WILL TURN TO ALL SNOW BY LATE WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES THROUGH THE AREA...BUT ACCUMULATIONS IN VALLEYS ARE EXPECTED TO BE LIGHT AND SLUSHY. THE HIGHER MOUNTAIN LOCALES WILL SEE UP TO SEVERAL INCHES OF NEW WET SNOW. WINDS WILL PICK UP WEDNESDAY AND BLOWING DUST IS POSSIBLE IN SOME AREAS. THE STRONGEST WINDS ARE FORECAST TO BE ACROSS HUMBOLDT AND NORTHERN ELKO COUNTY...BUT WIND SPEEDS ARE EXPECTED TO BE JUST BELOW ADVISORY THRESHOLDS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS NORTHERN NEVADA WEDNESDAY AFTERNOON AND EVENING. THE HIGHEST SNOW AMOUNTS WILL BE OVER THE MOUNTAINOUS AREAS...AS WELL AS IN NORTHWESTERN ELKO COUNTY...INCLUDING THE JARBIDGE WILDERNESS...WITH UP TO SEVERAL INCHES POSSIBLE. THE STORM EXITS THE STATE LATE THURSDAY AND FRIDAY...WITH ANOTHER SYSTEM POSSIBLE FOR THE WEEKEND. TEMPERATURES WILL COOL DOWN TO BELOW NORMAL LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.